MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14840
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: materials facilitator.Pma/510k #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Prior to a stent placement, the distal tip of a sof-flex pediatric double pigtail ureteral stent set was found to be split open.Another sof-flex pediatric double pigtail ureteral stent set was opened to carry out the procedure.No adverse effects to the patient were reported due to this event.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted that the stent and positioner were received.The tether was returned separated and not attached to the stent.The stent was wired using a.038" teflon coated wire guide.There were no splits, tears, or damage on the stent.Damage was noted on the tether.The tether was separated 3.5 cm from the knot and has a wrinkled appearance.The point of tether separation was frayed on both ends.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions manipulation of the ire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guide when gaining access.When using a wire guide through a metal cannula/ needle, use caution as damage may occur to the outer coating.When exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.These wire guides are intended for ptca use.Complications of ureteral stent placement are documented.Use f this device should be based upon consideration of risk-benefit factors as they apply to each patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.Endo-sof stents must not remain indwelling more than twelve months.Polyurethane, c-flex, sof-flex and lse sof-flex, stents must not remain indwelling more than six months.If patient status permits, the stent may be replaced with a new stent.These stents are not intended as permanent indwelling devices.Do not force components during removal r replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complainant returned one open package containing a sof-flex double pigtail ureteral stent and positioner for investigation.Visual examination confirmed a dpssf-047016 stent and positioner were received.The tether was returned separated and not attached to the stent.Stent wired during examination using a.038¿ teflon coated wire guide.There is no splits, tears or damage on the stent.Damage was noted on the tether only.Tether is separated 3.5cm from the knot and has a wrinkled appearance.Point of tether separation is frayed on both ends.Based on the provided information cook has concluded that this event has been contributed to rigorous handling of the device in a clinical setting.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8925202
Report Number1820334-2019-02088
Device Sequence Number11249809
Product Code FAD
UDI-Device Identifier00827002148406
UDI-Public(01)00827002148406(17)220226(10)9551928
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model NumberG14840
Device Catalogue Number039516
Device Lot Number9551928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1